banners
Kickas Main Page | Rights and Responsibilities | Donate to Kickas
Forum Statistics
Forums30
Topics43,801
Posts518,838
Members13,858
Most Online1,568
Jun 29th, 2016
Newest Members
Leonag, SoniaPetrowski, listart, NIMBBL, divayadharshi
13,858 Registered Users
KickAs Team
Administrator/owner:
John (Dragonslayer)
Administrator:
Melinda (mig)
WebAdmin:
Timo (Timo)
Administrator:
Brad (wolverinefan)

Moderators:
· Tim (Dotyisle)
· Chelsea (Kiwi)
· Megan (Megan)
· Wendy (WendyR)
· John (Cheerful)
· Chris (fyrfytr187)

QR Code
If you want to use this QR code (Quick Response code) just save the image and paste it where you want. You can even print it and use it that way. Coffee cups, T-Shirts etc would all be good for the QR code.

KickAS QR Code
Previous Thread
Next Thread
Print Thread
Page 1 of 2 1 2
#470092 05/21/12 05:17 AM
Joined: May 2012
Posts: 10
D
DoubleT Offline OP
New_Member
OP Offline
New_Member
D
Joined: May 2012
Posts: 10
Hi all. Newbie at this so not sure if this is the right forum/area.

I have been diagnosed AS for 3 years. Been on etanercept - but maybe coincidentally - developed widespread BAD psoarisis. Itch drove me crazy. Nearly intolerable. Rheumo thought maybe etanercept to blame - took me off it. Been on 50mg Prednisolone last three months for the psoarisis. Now down to 25mg pred - and itching ok. My lumbar/SI feels brilliant though. Prednisolone working really well for me in terms of the AS. I am experiencing other side effects to the steroids however - insomnia and kind of almost manic - never need to sleep etc ... feel like I am the duracell bunny - going on and on !!! Is this familiar to anyone else out there? What are other peoples experiences on Prednisolone and how long can one be on this drug? ALso - has anyone else developed psoarisis like conditions secondary to their AS. Thanks in advance.

Joined: Feb 2010
Posts: 1,046
Iron_AS_Kicker
Offline
Iron_AS_Kicker
Joined: Feb 2010
Posts: 1,046
Watch out for psychological effects of prednisone, they can get pretty bad. Insomnia, manic, depression, panic attacks, you name it. Best not to stay on that stuff for the long term, since long-term side effects are varied and bad; I have a friend who ended up with many of them after years of prednisone use. A close family member can no longer take any steroids due to the side effects. A number of people here use prednisone in short bursts for a severe flare, trying to avoid all those problems.

http://en.wikipedia.org/wiki/Prednisone#Side-effects
http://en.wikipedia.org/wiki/Cushing%27s_syndrome

Joined: Jan 2008
Posts: 21,346
Likes: 1
Very_Addicted_to_AS_Kickin
Offline
Very_Addicted_to_AS_Kickin
Joined: Jan 2008
Posts: 21,346
Likes: 1
just the 6 day pred tapers myself. afraid to take longer with all the talk of side effects. thus far haven't had to.

call it my magic happy pills. while i feel like the energizer bunny on pred and think i won't be able to sleep, soon as my head hits the pillow, i'm out, and when the alarm rings, i'm actually able to get up, so unlike my day to day life. and so happy on pred, but don't feel manic, rather just feel "oddly normal", wondering if this is how people without chronic illness feel; thinking back, think maybe i felt like this once upon a time.

flushed cheeks. that was the only really noticeable "negative" side effect from the 6 day pred taper.

will be getting a bone scan again soon to monitor my osteopenia. will then know if the pred did anything to my bones.

blood sugar: doesn't appear to mess with my blood sugar short term, like they say it can. if anything, my blood sugar feels more normal on pred than off. certainly the always hungry feeling of gastritis is gone while on pred. and that helps my blood sugar i think.

i've had a few "autoimmune" itchy rashes when i flare badly, mostly on my lower legs. get some very dry scaley patches that are "psoriasis-like" too. had the oddest rash over my SI joint once, took a photo of it; when i show the photos to doctors, they are impressed, and that was at the tail end of the rash. but the rashes, not too often.



sue

Spondyloarthropathy, HLAB27 negative
Humira (still methylprednisone for flares, just not as often. Aleve if needed, rarely.)
LDN/zanaflex/flector patches over SI/ice
vits C, D. probiotics. hyaluronic acid. CoQ, Mg, Ca, K.
chiro
walk, bike
no dairy (casein sensitivity), limited eggs, limited yeast (bread)
Joined: May 2012
Posts: 10
D
DoubleT Offline OP
New_Member
OP Offline
New_Member
D
Joined: May 2012
Posts: 10
Thanks for the info guys. Great to communicate with people in the same situation. Much appreciated.

Joined: Feb 2011
Posts: 128
Journeyman_AS_Kicker
Offline
Journeyman_AS_Kicker
Joined: Feb 2011
Posts: 128
I was on prendisone for a while when I was first diagnosed. I started on 30 mg per day and reduced it by 5 mg every 10 days until I was just on a constant 5 mg per day. I was able to stop that too after about 6 months.

It is amazing stuff. That pain that I lived with for months before that was gone after only a few days and I don't think I have ever felt as good as when I was taking that. I am often tempted to start on it again. I suffered no side-effects whatsoever but I have heard that there are some bad side effects if you take it long term.

Like Sue, I still take it sometimes when I am in a flare that I can't get out of (which usually happens if I don't stick properly to the LSD).

Phil

Joined: Jan 2004
Posts: 9,845
Likes: 4
Very_Addicted_to_AS_Kickin
Offline
Very_Addicted_to_AS_Kickin
Joined: Jan 2004
Posts: 9,845
Likes: 4
I can't touch Pred - does a right number on me. Bouncing off the walls and ceiling - hate the 'out of control' feeling. Also sent my heart racing and could not sleep. MOST unpleasant. Refuse to touch it ever again.

An additional side effect of Pred is osteoporosis - nice one that!!

And yes, I also have psoriasis. Nuisance condition - not unusual to have psoriasis as a comorbidity to AS.


MollyC1i - Riding OutAS
Joined: Dec 2010
Posts: 456
W
Warrior_AS_Kicker
Offline
Warrior_AS_Kicker
W
Joined: Dec 2010
Posts: 456
Hi -I love how I have a lot less pain and increased energy on the steroids but realized they should only be used short-term. I have been on high dose packs and a low dose of steroids for years, currently I am Prednisone free. I now take hydrocortisone with no noticeable side-effects and it is helping the AS pain smile.

To be honest, Prednisone caused more harm than good to my bones, immune system, etc.. I was having severe insomnia, flushed face, mood swings, etc..

I had the strange skin issues as well with Enbrel so my doc won't let me retry it.

I am on injectable methotrexate now and do a low starch, no sugar, gluten free diet.

Shari


Meds -Hizentra, leflunomide, Prednisone
Joined: May 2012
Posts: 10
D
DoubleT Offline OP
New_Member
OP Offline
New_Member
D
Joined: May 2012
Posts: 10
The combo of the AS and the skin is hard to deal with. Pain I have an ability to cope with - but unremitting itching is a nightmare !!!!

The joys of an errant immune system !
Thanks for the replies.
Will

Joined: Jan 2010
Posts: 2,105
C
Major_AS_Kicker
Offline
Major_AS_Kicker
C
Joined: Jan 2010
Posts: 2,105
Pred is definitely a wonder drug for me, but it scares me silly. I have only ever had it for a maximum of two weeks at a time, and doses no higher than 20 mg a day. I'd be incredibly nervous if a doc wanted to put me on it for months at a time, and probably wouldn't do it. The potential for long term side effects increases dramatically the longer you are on it. Its definitely not a long term solution. The good thing about it though is it can give you an idea of what life can be like when you are on treatment that really works. Is your doc talking about trying another of the biologics?

I've not had any negative effects from the short courses I have had - except the inevitable return of symptoms almost as soon as I come off it. But, does give wonderful relief while it lasts.

Joined: Feb 2010
Posts: 2,190
A
Major_AS_Kicker
Offline
Major_AS_Kicker
A
Joined: Feb 2010
Posts: 2,190
High doses drive me up the wall. My GI put me on Pred for my UC, starting at 40mg/day for 10 days, then tapering down 10 mg/week until I got to 20mg. When I started flaring again, he had me taper slowly and I ended up being on 20mg for over 6 months. I had all the symptoms, weight gain, insomnia, chipmunk cheeks... My girls call pred my "grumpy pills".

Low dose pred has bee my lifesaver. I have been taking 5-15mg for a while. My GP wanted me to take the pred rather then increase my pain meds. Most of the time, 5mg gets me through the day just fine. When I have extra stress or lots to do, I need to bump it up to keep the AS from flaring. At low doses, I have no problems, but if I stay at 15mg for more then a few days, I get the chipmunk cheeks again.


Donna
Cherish your yesterdays,
Dream your tomorrows,
But live your todays.
Do the very best you can
leave the rest to God.
God Bless,
Page 1 of 2 1 2

Link Copied to Clipboard
Who's Online Now
0 members (), 33 guests, and 67 robots.
Key: Admin, Global Mod, Mod
Recent Posts
Welcome All New Members!
by Magician - 08/09/22 10:54 PM
Chamomile tea can reduce inflammation
by L33 - 07/26/22 11:20 PM
Best Gym Equipment to have
by L33 - 07/26/22 10:10 PM
Ankylosing Spondylitis is curable
by Sudhir - 07/24/22 07:34 AM
Let Us Know You Dropped In!
by Magician - 07/15/22 05:46 AM
Numb fingers, nerve pain
by Stevenage69 - 07/12/22 11:06 AM
Benifits of Wet cupping/ Hijma
by L33 - 03/20/22 10:53 AM
Popular Topics(Views)
3,230,295 hmmm
1,245,027 OMG!!!!
648,760 PARTY TIME!
Powered by UBB.threads™ PHP Forum Software 7.7.5
(Release build 20201027)
Responsive Width:

PHP: 5.5.38 Page Time: 0.023s Queries: 35 (0.007s) Memory: 3.2744 MB (Peak: 3.4772 MB) Data Comp: Zlib Server Time: 2022-08-16 03:54:19 UTC
Valid HTML 5 and Valid CSS